| Catalog Number |
67025890B |
| Medical Device Problem Codes |
Crack (1135); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported, via email, that an envoy 6f, xb mpd 90cm (67025890b / 31663293), was to be used for a carotid stenting procedure.During the procedure, the user reported a kink and a crack of the envoy.The event was initially reported as such, ¿the product arrived broken in its original packaging.The product was intended for use in a carotid stenting procedure, but due to damage to the product, it was not used in the patient, causing a delay in the procedure.The device has bending/breakage.The damage was noticed before the product was used on the patient.Nothing was obstructing the catheter.The catheter was not flushed.No patient harm was reported.No further information was made available at the time of this review.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) section b3 ¿ date of event: the date of the event was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Two photos are attached to the complaint file.The first photo shows a complete overview of the catheter placed inside a bag, a kink can be seen approximately in the middle of the catheter shaft, the second photo is a close up of the kink.No other damage was observed.A manufacturing record evaluation was performed for the finished device 31663293 number, and no internal actions related to the malfunction were identified.Although no crack damage was observed on the device, the issue regarding kink damage was confirmed based on the observed condition.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device kinked and cracked are a known event.Catheter kinking/damage during clinical use is a known and common occurrence occurring during angiography and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring as a result of kinking or bend type damage is remote.Cracked device could lead to a directed jet of contrast, with the potential for dissection, perforation, or other vessel damage.There is also the potential to inject air, which could result in ischemia or infarct.There are vessel characteristics, device selection, and operator technique that may have contributed to the event, rather than the design or manufacture of the device.It was reported that the device was damaged and could not be used, the event led to a significant delay in the procedure.Although a procedural delay occurred, the product was not used on the patient.Based on this information, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Two photos are attached to the complaint file.The first photo shows a complete overview of the catheter placed inside a bag, a kink can be seen approximately in the middle of the catheter shaft, the second photo is a close up of the kink.No other damage was observed.The device was returned to j&j medtech for further evaluation.A non-sterile envoy 6f, xb mpd 90cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and two compressed conditions were found on the body of the device the first at 36cm and the second at 37cm from the proximal end of the device.The original packaging was not returned for evaluation.Under magnification, the device was inspected and no abnormalities in its integrity were observed.The device was then connected to a laboratory sample syringe and flushed; no water leakage was detected from any unintended location.The issue regarding the catheter being kinked was confirmed based on the compressed conditions found.The exact time when this damage appeared cannot be determined, but it is suspected to be related to the manipulation exerted during the catheter insertion where force may have been inadvertently applied to the device.Since no break in device integrity was found, the issue regarding a cracked condition on the catheter cannot be confirmed.There is no indication that the issue reported in the complaint is related to a manufacturing issue.With the information available there is no indication that the issues reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no internal action is required at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precaution: - do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.